NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, October 22, 2014
Turp Surgery on Blood Thinners?
Presently I have all the classic symptoms of BPH and am considering having a turp procedure. My urologist also agrees that I should have a turp, however I have read extensively about bleeding problems occurring post op. My question is, as I am taking blood thinners for atrial fibrillation, is this procedure still a viable option or is there another procedure I should be looking at?
There are some newer vaporization technologies that may be options for you while on blood thinners, however the blood thinners will still raise your risk of bleeding even with these procedures. You should discuss some of these newer vaporization techniques with your urologist.
Lee E Ponsky, MD
Associate Professor of Urology
School of Medicine
Case Western Reserve University